Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 196, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 6, 2003, 11:16 PM CDT for Franklin County, Lincoln County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2003, 11:16 PM CDT (04:16 UTC)
- Expired
- May 6, 2003, 11:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Franklin County, TN, Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 25 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1519 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
357 WUUS54 KOHX 070416 SVRBNA TNC051-103-070445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1114 PM CDT TUE MAY 6 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN TENNESSEE SOUTHEASTERN LINCOLN COUNTY IN TENNESSEE * UNTIL 1145 PM CDT * AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES SOUTHWEST OF HUNTLAND...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... JUST SOUTHEAST OF HUNTLAND AROUND 1145 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. && LAT...LON 3492 8665 3471 8634 3509 8589 3528 8622 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 9:19 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 6, 9:19 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 919 PM CDT TUE MAY 6 2003 CURRENTLY, THUNDERSTORMS ARE OCCURRING TO OUR SOUTHWEST AND NORTHWEST, BUT ALL IS QUIET IN MIDDLE TENNESSEE THIS HOUR. EVENING SOUNDING FROM OLD HICKORY GIVES A LIFTED INDEX OF -4.6, WITH A CONVECTIVE AVAILABLE POTENTIAL ENERGY OF 1386 J/KG. ATMOSPHERE IS A TAD DRY, WITH PRECIPITABLE WATER JUST 1.20 INCHES AND WITH SIGNIFICANT DRYING IN THE MID AND UPPER LEVELS, BUT THAT CAN ALWAYS CHANGE. VARIOUS SURFACE ANALYSES AT 01Z SHOW A BULLSEYE OF -10 LIFTED INDICES CENTERED OVER EXTREME SOUTHEAST MISSOURI, WITH GREATEST SURFACE PRESSURE FALLS EXTENDING FROM NASHVILLE WESTWARD. MEANWHILE, LATEST CONVECTIVE OUTLOOK FROM SPC SHOWS ALL OF MIDDLE TENNESSEE UNDER A SLIGHT RISK FOR OVERNIGHT SEVERE WEATHER, WITH MODERATE RISK CREEPING INTO OUR EXTREME NORTHWEST COUNTIES. HAVE UPDATED THE ZONE FORECAST PRODUCT FOR INCLUDE MENTION OF THE FLOOD WATCH THAT WAS ISSUED EARLIER, BUT HAVE MADE NO CHANGES TO THE ACTUAL FORECAST. MOST RECENT MODEL RUNS SHOW PEAK TIME FOR OVERNIGHT CONVECTION AROUND 09Z, SO BELIEVE IT WILL BE SEVERAL HOURS BEFORE THUNDERSTORMS EITHER MOVE INTO OR DEVELOP OVER THE MID STATE. .BNA...FLOOD WATCH ALL OF MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU TONIGHT AND TOMORROW MORNING. ROSE
Hazardous weather outlook, May 6, 5:30 AM CDT, 17 hours 46 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-071030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG STORMS WILL CONTINUE TO AFFECT THE MID-STATE AGAIN TODAY AND TONIGHT. THUNDERSTORMS MAY PRODUCE NOT ONLY ISOLATED TORNADOES BUT EXTENDED HEAVY RAINS AS WELL. HEAVY RAIN MAY LEAD TO ISOLATED TO WIDESPREAD FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SERIES OF DISTURBANCE WILL CONTINUE TO BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA WEDNESDAY THROUGH FRIDAY. THERE IS A CHANCE OF LOCALLY SEVERE WEATHER EACH OF THESE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT AGAIN TODAY AND TONIGHT FOR POSSIBLE ACTIVATION. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:42 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 33 min |
| May 6, 11:44 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Franklin, Moore | 46 min |
| May 6, 11:51 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 39 min |
| May 6, 11:52 PM CDT | Flash Flood Warning | OHX | Bedford, Coffee, Franklin, Giles, Grundy, Lawrence and 7 more | 3 hr |
| May 6, 11:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 31 min |
| May 7, 12:12 AM CDT | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 3 hr |
| May 7, 12:13 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 32 min |
| May 7, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 41 min |
| May 7, 12:21 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 39 min |
| May 7, 12:27 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Williamson | 3 hr |
| May 7, 12:38 AM CDT | Flash Flood Warning | OHX | Cannon, DeKalb, Rutherford, Van Buren, Warren, White and 1 more | 3 hr |
| May 7, 12:57 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 33 min |
| May 7, 1:05 AM CDT | Flash Flood Warning | OHX | Dickson, Hickman | 3 hr |
| May 7, 1:12 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 48 min |
| May 7, 1:20 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 50 min |
| May 7, 1:27 AM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 3 hr |
| May 7, 1:29 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 31 min |
| May 7, 1:31 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 54 min |
| May 7, 1:46 AM CDT | Flash Flood Warning | OHX | Macon, Smith, Trousdale | 3 hr |
| May 7, 1:48 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Robertson, Williamson | 42 min |
| May 7, 2:22 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 43 min |
| May 7, 2:28 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 47 min |
| May 7, 2:32 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Williamson | 43 min |
| May 7, 2:53 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith and 1 more | 57 min |
| May 7, 3:01 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee, Franklin, Giles, Grundy, Lawrence and 8 more | 3 hr |
| May 7, 3:30 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett | 55 min |
| May 7, 3:37 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 53 min |
| May 7, 3:57 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 48 min |
| May 7, 5:05 AM CDT | Flash Flood Warning | OHX | Benton, Cannon, Cheatham, Clay, Cumberland, Davidson and 22 more | 6 hr |
| May 7, 5:12 AM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 33 min |
| May 7, 5:48 AM CDT | Severe Thunderstorm Warning | OHX | Lewis, Maury | 42 min |
| May 7, 5:55 AM CDT | Severe Thunderstorm Warning | OHX | Perry | 50 min |
| May 7, 6:12 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee, Franklin, Giles, Grundy, Hickman and 8 more | 6 hr |
| May 7, 6:22 AM CDT | Flash Flood Warning | OHX | Warren | 6 hr |
| May 7, 6:47 AM CDT | Tornado Warning | OHX | Bedford, Rutherford | 43 min |
| May 7, 6:58 AM CDT | Tornado Warning | OHX | Marshall, Williamson | 32 min |
| May 7, 7:31 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 44 min |
| May 7, 7:35 AM CDT | Tornado Warning | OHX | Cannon, DeKalb, Wilson | 25 min |
| May 7, 7:42 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 48 min |
| May 7, 8:00 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 45 min |
| May 7, 8:03 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 42 min |
| May 7, 8:07 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 38 min |
| May 7, 8:27 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 48 min |
| May 7, 8:52 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 43 min |
| May 7, 9:15 AM CDT | Severe Thunderstorm Warning | OHX | Coffee | 30 min |
| May 7, 9:18 AM CDT | Severe Thunderstorm Warning | OHX | Bedford | 42 min |
| May 7, 10:50 AM CDT | Flash Flood Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 25 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.